Alert archive / Wisconsin / Frost Advisories in 2024

Frost Advisory 13, NWS Green Bay, WI

October 15, 2024Door County, Wisconsin

NWS Green Bay, WI issued this frost advisory at Oct 15, 2024, 1:23 AM CDT for Door County, Wisconsin. It took effect at Oct 16, 2024, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2024, 1:23 AM CDT (06:23 UTC)
In effect from
Oct 16, 2024, 1:00 AM CDT
Expired
Oct 16, 2024, 9:00 AM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2024-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2024-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

549 
WWUS73 KGRB 150623
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
123 AM CDT Tue Oct 15 2024

WIZ038>040-048>050-151700-
/O.NEW.KGRB.FZ.W.0002.241016T0600Z-241016T1400Z/
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Green Bay, Brillion, Kewaunee, Appleton,
Neenah, Menasha, Chilton, Manitowoc, Two Rivers, Oshkosh,
Luxemburg, and New Holstein
123 AM CDT Tue Oct 15 2024

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Sub-freezing temperatures in the upper 20s to lower 30s are 
  expected. Temperatures may remain just above 32 degrees along the 
  Lake Michigan shoreline.

* WHERE...Calumet, Manitowoc, Winnebago, Brown, Kewaunee, and 
  Outagamie Counties.

* WHEN...From 1 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill unharvested 
  crops, other sensitive vegetation and possibly damage unprotected 
  outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

WIZ022-151700-
/O.NEW.KGRB.FR.Y.0013.241016T0600Z-241016T1400Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
123 AM CDT Tue Oct 15 2024

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Temperatures dropping into the middle 30s will result in 
  frost formation.

* WHERE...Door County.

* WHEN...From 1 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

JLA
2 follow-up statements
830 
WWUS73 KGRB 151651
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1151 AM CDT Tue Oct 15 2024

WIZ038>040-048>050-160100-
/O.CON.KGRB.FZ.W.0002.241016T0600Z-241016T1400Z/
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Brillion, Green Bay, Oshkosh, Menasha,
New Holstein, Manitowoc, Two Rivers, Luxemburg, Kewaunee,
Appleton, Neenah, and Chilton
1151 AM CDT Tue Oct 15 2024

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT 
WEDNESDAY...

* WHAT...Sub-freezing temperatures in the upper 20s to lower 30s are 
  expected. Temperatures may remain just above 32 degrees along the 
  Lake Michigan shoreline.

* WHERE...Calumet, Manitowoc, Winnebago, Brown, Kewaunee, and 
  Outagamie Counties.

* WHEN...From 1 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

WIZ022-160100-
/O.CON.KGRB.FR.Y.0013.241016T0600Z-241016T1400Z/
Door-
Including the cities of Fish Creek, Sturgeon Bay, and Sister Bay
1151 AM CDT Tue Oct 15 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT 
WEDNESDAY...

* WHAT...Temperatures dropping into the middle 30s will result in 
  frost formation.

* WHERE...Door County.

* WHEN...From 1 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

KLJ
787 
WWUS73 KGRB 160056
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
756 PM CDT Tue Oct 15 2024

WIZ038>040-048>050-161400-
/O.CON.KGRB.FZ.W.0002.241016T0600Z-241016T1400Z/
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Green Bay, Menasha, Appleton, Kewaunee,
Luxemburg, Two Rivers, Chilton, New Holstein, Oshkosh, Neenah,
Brillion, and Manitowoc
756 PM CDT Tue Oct 15 2024

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT 
WEDNESDAY...

* WHAT...Sub-freezing temperatures in the upper 20s to lower 30s are 
  expected. Temperatures may remain just above 32 degrees along the 
  Lake Michigan shoreline.

* WHERE...Calumet, Manitowoc, Winnebago, Brown, Kewaunee, and 
  Outagamie Counties.

* WHEN...From 1 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops and other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

WIZ022-161400-
/O.CON.KGRB.FR.Y.0013.241016T0600Z-241016T1400Z/
Door-
Including the cities of Sister Bay, Sturgeon Bay, and Fish Creek
756 PM CDT Tue Oct 15 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT 
WEDNESDAY...

* WHAT...Temperatures dropping into the middle 30s will result in 
  frost formation.

* WHERE...Door County.

* WHEN...From 1 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 14, 10:17 PM CDT, 3 hours 6 minutes earlier. Its key messages:

  • Thunderstorms will be possible through this evening, mainly across east- central Wisconsin. Small hail will be possible with any storm.
  • Conditions hazardous to small craft will be likely tonight into Tuesday. Waterspouts will also be possible.
  • Expect cooler temperatures through mid-week as northerly flow ushers in cold Canadian air. As temperatures fall into the low to middle 30s, a Frost Advisory or Freeze Warning may be needed over east-central Wisconsin on Tuesday night, where the growing season has not concluded. Frost will also be possible Wednesday night.
  • Temperatures are then expected to undergo a warming trend from mid-week through the weekend. High temperatures are forecast to warm to 10 to 20 degrees above normal from Friday through Sunday.
Area forecast discussion, Oct 14, 10:17 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1017 PM CDT Mon Oct 14 2024

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- Thunderstorms will be possible through this evening, mainly across
  east- central Wisconsin. Small hail will be possible with any
  storm.

- Conditions hazardous to small craft will be likely tonight into
 Tuesday. Waterspouts will also be possible.

- Expect cooler temperatures through mid-week as northerly flow
  ushers in cold Canadian air. As temperatures fall into the low
  to middle 30s, a Frost Advisory or Freeze Warning may be needed
  over east-central Wisconsin on Tuesday night, where the growing
  season has not concluded. Frost will also be possible
  Wednesday night.

- Temperatures are then expected to undergo a warming trend from
  mid-week through the weekend. High temperatures are forecast to warm
  to 10 to 20 degrees above normal from Friday through Sunday.

&&

.DISCUSSION...
Issued at 250 PM CDT Mon Oct 14 2024

Short Term...Tonight and Tuesday

A sharp upper trough dropping south across the region will produce
showers and isolated thunderstorms this afternoon and evening.
Cold temperatures aloft and steep low level lapse rates may be
enough to get some small hail. The activity should diminish by
late evening, but some lake effect rain and snow showers are
possible near thE Michigan border, and some lake effect rain
showers in the lakeshore counties. Lows tonight will be a degree
or two below normal.

Lake effect showers may continue near Lake Michigan Tuesday morning.
Then clouds will diminish over much of the area in the afternoon.
Highs Tuesday afternoon will be 5 to 10 degrees below normal.

Long Term...Tuesday Night Through Monday

After a brief period of consolidation between the northern and
southern streams early this week, split flow returns for the latter
half of the week as energy digs into the desert southwest.  With an
amplifying upper air pattern, a downstream ridge will intensify over
the Great Lakes on Thursday and Friday before flattening out
somewhat this weekend. As a result of this ridge, above normal
temperatures are forecast to return while precip amounts are likely
to remain below normal.

Precipitation chances:  Wisconsin will mostly be positioned between
high pressure to the east of the region and a cold front over the
Plains.  Northern stream energy moving across Canada will give the
front a push to the east, which is forecast to move into Wisconsin
on late Friday night into Saturday.  Precipitable water values will
climb to 150-160% of normal along the front, which is favorable for
showers. But precip amounts are likely to remain light as
convergence along the boundary and upper level supp
ort are
relatively week.

This is likely to be the only chance of precip in this part of the
forecast as the upper level ridge reasserts itself late in the
weekend into early next week.

Temperatures:  High pressure will be sliding south of the region on
Tuesday night.  While boundary layer winds will not make it an ideal
radiational cooling night, forecast low temperatures are forecast to
fall into the lower to middle 30s over the Fox Valley and parts of
the lakeshore where the growing season has not technically ended.  A
Frost Advisory or Freeze Warning may be needed.

Thereafter, winds back around to the south which will lead to a
warming trend into the weekend.  Temperatures in the 50s on
Wednesday will warm into the middle 60s to near 70 by Friday and
Saturday. South winds will be breezy with gusts to 25 or 30 mph.  A
Small Craft Advisory will likely be needed at times.

Temperatures will remain 15 to 20 degrees above normal for the end
of the weekend into early next week.

Fire Weather:  Most of northern and eastern WI have received
beneficial rainfall over the past 48-72 hours.  However, warming
temperatures, gusty south or southwest winds, humidities in the 30-
40% range, and long term dry conditions could lead to elevated fire
weather conditions on Thursday and Friday.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1009 PM CDT Mon Oct 14 2024

The showers have come to an end across most of the area during
the evening. The only exception was across the far north and near
the Bay of Green Bay and Lake Michigan where the showers are
expected to continue for a few more hours. Latest model guidance
is suggesting the precipitation should remain east of KGRB, thus
will keep the TAF site dry overnight. KMTW should see on and
off shower activity until 09z until winds back to the north. The
gusty northerly winds across eastern Wisconsin are a little slower
to materialize during the evening, but should pick up early
Tuesday morning. Gusty winds are expected on Tuesday, with gusts
of 20 to 25 knots under VFR conditions. The sky will clear out
late Tuesday afternoon or early evening along with winds
diminishing.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....RDM/MPC
AVIATION.......Eckberg
Hazardous weather outlook, Oct 14, 2:31 PM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
231 PM CDT Mon Oct 14 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
231 PM CDT Mon Oct 14 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Isolated thunderstorms will be possible mainly across east-
central Wisconsin through this evening. Small hail may occur with
any storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A frost or freeze will be possible over east-central Wisconsin
Tuesday and Wednesday nights.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-151945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
231 PM CDT Mon Oct 14 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Conditions hazardous to small craft are expected late this evening
and overnight. Waterspouts will also be possible.

Thunderstorms will be possible across east-central Wisconsin this
through this evening. Any storm may pose a threat to mariners.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Conditions hazardous to small craft continue through Tuesday
evening. Waterspouts will also be possible.

Hazardous conditions to small craft will be possible again from
Thursday afternoon through Friday night or Saturday morning.

RDM/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 1:23 AM CDTFreeze WarningGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago32 hr

Nearby

Frost Advisories in Wisconsin, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.